Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 162, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 19, 2002, 8:51 PM CDT for Brewster County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2002, 8:51 PM CDT (01:51 UTC)
- Expired
- Jun 19, 2002, 9:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.9 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1989 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2255 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 200151 SVRMAF TXC043-200215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 850 PM CDT WED JUN 19 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BREWSTER COUNTY IN WEST TEXAS * UNTIL 915 PM CDT * AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LAJITAS...OR 11 MILES SOUTHWEST OF TERLINGUA...MOVING EAST AT 10 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... TERLINGUA AND STUDY BUTTE LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 2933 10377 2921 10369 2933 10349 2957 10371
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:10 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jun 19, 2:10 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 210 PM CDT WED JUN 19 2002 HIGH PRESSURE IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE IS FORECAST TO REMAIN OVER THE AREA THROUGH AT LEAST THIS WEEK. THIS SHOULD RESULT IN CONTINUED DRY WEATHER ACROSS THE CWFA. MODELS ARE IN AGREEMENT IN RETROGRADING THE 850 MB THERMAL RIDGE WESTWARD. THIS WILL RESULT IN A SLIGHT COOLING TREND ACROSS THE AREA THROUGH FRIDAY. THE STAGNANT...DRY WEATHER PATTERN IS EXPECTED TO PERSIST THROUGH THE FORECAST PERIOD. MAF 071/093/069/091 0000 LSA 071/092/068/090 0000 6R6 072/093/072/093 0000 MRF 063/088/062/087 ---- CNM 071/099/068/095 0000 .MAF... TX...NONE. NM...NONE. PV/03
In the hours before
Special weather statement, Jun 19, 3:00 PM CDT, 5 hours 51 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-200900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT WED JUN 19 2002 .SYNOPSIS... UPPER LEVEL RIDGING WILL REMAIN OVER THE REGION INTO THURSDAY. A DRYLINE FEATURE NEAR THE GUADALUPE MOUNTAINS WILL MOVE LITTLE OVER THE NEXT DAY. MARGINAL ATMOSPHERIC INSTABILITY...SUFFICIENT MOISTURE...AND LIFT PROVIDED BY STRONG DAYTIME HEATING WILL RESULT IN ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT. .THUNDERSTORMS HAZARDS... ISOLATED THUNDERSTORMS WILL AFFECT AREAS OVER AND NEAR THE MOUNTAINS OF SOUTHWEST TEXAS...AND SOUTHEAST NEW MEXICO INTO EARLY WEDNESDAY EVENING. THUNDERSTORM ACTIVITY SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. BUT THE STRONGER STORMS COULD PRODUCE WIND GUSTS TO 50 MPH...BRIEF HEAVY RAINS...AND SMALL HAIL. SPOTTER ACTIVATION ANTICIPATED THIS EVENING INTO EARLY THURSDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT http://www.srh.noaa.gov/maf BOYD
Local storm report, Jun 19, 5:31 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
531 PM CDT WED JUN 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0524 PM BARSTOW TX 1.75 IN HAIL
06/19/02 WARD REPORTED BY WARD
SHERIFFS OFFICE.Special weather statement, Jun 19, 5:44 PM CDT, 3 hours 7 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-200900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 544 PM CDT WED JUN 19 2002 .SYNOPSIS... BROAD UPPER LEVEL RIDGING WILL REMAIN OVER THE REGION INTO THURSDAY. A DRYLINE FEATURE JUST EAST OF THE GUADALUPE MOUNTAINS WILL MOVE LITTLE OVER THE NEXT DAY. EAST OF THE DRYLINE...EXISTING ATMOSPHERIC INSTABILITY...SUFFICIENT MOISTURE...AND LIFT PROVIDED BY STRONG DAYTIME HEATING WILL RESULT WITH ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT. .THUNDERSTORMS HAZARDS... ISOLATED...TO SCATTERED THUNDERSTORMS WILL AFFECT AREAS OVER AND NEAR THE MOUNTAINS OF SOUTHWEST TEXAS...AND SOUTHEAST NEW MEXICO INTO EARLY WEDNESDAY EVENING. SOME OF THESE THUNDERSTORMS WILL ALSO AFFECT THE ADJACENT PLAINS...INCLUDING THE WESTERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS. THUNDERSTORM ACTIVITY SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. SOME OF THESE STORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL BE HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 65 MPH. STRONG WINDS FROM THE STRONG OR SEVERE THUNDERSTORMS WILL CAUSE AREAS OF BLOWING DUST...REDUCING VISIBILITIES TO LESS THAN ONE HALF OF A MILE AT TIMES. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD STAY UP TO DATE WITH ON GOING STORM ACTIVITY. DUE TO ISOLATED SEVERE THUNDERSTORM COVERAGE...STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT HTTP://WWW.SRH.NOAA.GOV/MAF BOYD
Local storm report, Jun 19, 6:05 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
605 PM CDT WED JUN 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM ALPINE TX 0.75 IN HAIL
06/19/02 BREWSTER REPORTED BY BREWSTER
SHERIFFS OFFICE.Local storm report, Jun 19, 7:37 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
737 PM CDT WED JUN 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM BARSTOW TX 1.75 IN HAIL
06/19/02 WARD PUBLIC REPORT.
0729 PM 6S CARLSBAD NM 64 MPH TSTM GUST
06/19/02 EDDY PUBLIC REPORT.The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 51 min |
| Jun 20, 2:28 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 62 min |
| Jun 20, 5:04 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 26 min |
| Jun 20, 6:58 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.